Alert archive / Iowa / Wind Chill Advisories in 2014

Wind Chill Advisory 10, NWS Des Moines, IA

January 28, 201422 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Jan 28, 2014, 3:57 AM CST for 22 counties in Iowa. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2014, 3:57 AM CST (09:57 UTC)
Expired
Jan 28, 2014, 6:16 PM CST
In force
14 hr
Issued by
NWS Des Moines, IA
All 22 counties

Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hancock County, IA, Hardin County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WWUS43 KDMX 280957
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
357 AM CST TUE JAN 28 2014

...VERY COLD WIND CHILL VALUES CONTINUE THIS MORNING...

.THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE
DANGEROUSLY COLD WIND CHILLS.

IAZ033>035-046>049-062-281600-
/O.CAN.KDMX.WC.W.0003.000000T0000Z-140128T1800Z/
/O.NEW.KDMX.WC.Y.0010.140128T0957Z-140128T1600Z/
SAC-CALHOUN-WEBSTER-GREENE-BOONE-STORY-MARSHALL-POWESHIEK-
INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...GRINNELL
357 AM CST TUE JAN 28 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.
THE WIND CHILL WARNING HAS BEEN CANCELLED. 

* WINDS...WEST TO NORTHWEST AT 5 TO 10 MPH.

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL REMAIN WELL
  BELOW ZERO THROUGH EARLY THIS MORNING. THE COMBINATION OF THESE
  BITTER COLD READINGS AND THE WIND WILL PRODUCE WIND CHILL VALUES
  OF 15 TO 25 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ004>007-015>017-025>028-037>039-281800-
/O.NEW.KDMX.WC.Y.0010.140128T1600Z-140129T1500Z/
/O.EXT.KDMX.WC.W.0003.000000T0000Z-140128T1600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS...
ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...
WELLSBURG...WATERLOO...CEDAR FALLS
357 AM CST TUE JAN 28 2014

...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
9 AM CST WEDNESDAY. 

* WINDS...WEST TO NORTHWEST AT 5 TO 10 MPH THIS MORNING WILL
  INCREASE TO 10 TO 15 MPH BY THIS AFTERNOON.

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL REMAIN WELL
  BELOW ZERO THIS MORNING BEFORE RISING TO ZERO TO 5 ABOVE THIS
  AFTERNOON. LOWS TONIGHT WILL BE 5 TO 10 BELOW ZERO. THE
  COMBINATION OF THESE BITTER COLD READINGS AND THE WIND WILL
  PRODUCE WIND CHILL VALUES OF 20 TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IN A SHORT
AMOUNT OF TIME IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

IAZ023-024-036-050-281600-
/O.EXT.KDMX.WC.W.0003.000000T0000Z-140128T1600Z/
POCAHONTAS-HUMBOLDT-HAMILTON-TAMA-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...HUMBOLDT...WEBSTER CITY...TAMA...TOLEDO...TRAER...
DYSART...GLADBROOK
357 AM CST TUE JAN 28 2014

...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WINDS...WEST TO NORTHWEST AT 5 TO 15 MPH.

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL REMAIN WELL
  BELOW ZERO THROUGH EARLY THIS MORNING. THE COMBINATION OF THESE
  BITTER COLD READINGS AND THE WIND WILL PRODUCE WIND CHILL VALUES
  OF 20 TO 35 BELOW ZERO THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IN A SHORT
AMOUNT OF TIME IF PRECAUTIONS ARE NOT TAKEN.

&&

$$
3 follow-up statements
809 
WWUS43 KDMX 281611
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1011 AM CST TUE JAN 28 2014

...VERY COLD WIND CHILL VALUES CONTINUE TODAY AND TONIGHT...

.THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE
BITTER COLD WIND CHILL VALUES.

IAZ004>007-015>017-025>028-037>039-290015-
/O.CAN.KDMX.WC.W.0003.000000T0000Z-140128T1600Z/
/O.CON.KDMX.WC.Y.0010.000000T0000Z-140129T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS...
ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...
WELLSBURG...WATERLOO...CEDAR FALLS
1011 AM CST TUE JAN 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL WARNING. 

* WINDS...A WEST TO NORTHWEST AT 5 TO 10 MPH WILL INCREASE TO 10
  TO 15 MPH THIS AFTERNOON. THE WIND WILL BECOME WEST TO SOUTHWEST
  TONIGHT AT REMAIN BETWEEN 10 AND 15 MPH.

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL RISE INTO THE
  SINGLE DIGITS TODAY BEFORE FALLING BACK TO BETWEEN 5 AND 10
  BELOW TONIGHT. THE COMBINATION OF THESE BITTER COLD READINGS
  AND THE WIND WILL PRODUCE WIND CHILL VALUES OF 20 TO 30 BELOW
  ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ023-024-036-050-281715-
/O.CAN.KDMX.WC.W.0003.000000T0000Z-140128T1600Z/
POCAHONTAS-HUMBOLDT-HAMILTON-TAMA-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...HUMBOLDT...WEBSTER CITY...TAMA...TOLEDO...TRAER...
DYSART...GLADBROOK
1011 AM CST TUE JAN 28 2014

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL WARNING. 

TEMPERATURES ARE SLOWLY RISING AND HAVE CREATED WIND CHILL VALUES
WELL ABOVE WARNING CRITERIA. AS A RESULT THE WIND CHILL WARNING
IS CANCELLED. TEMPERATURES WILL STILL BE VERY COLD TODAY AND WIND
CHILL VALUES OF 5 TO 15 BELOW WILL PERSIST THROUGHOUT THE DAY.

$$

IAZ033>035-046>049-062-281715-
/O.CAN.KDMX.WC.Y.0010.000000T0000Z-140128T1600Z/
SAC-CALHOUN-WEBSTER-GREENE-BOONE-STORY-MARSHALL-POWESHIEK-
INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...GRINNELL
1011 AM CST TUE JAN 28 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES ARE SLOWLY RISING AND HAVE CREATED WIND CHILL VALUES
ABOVE ADVISORY CRITERIA. AS A RESULT THE WIND CHILL ADVISORY IS
CANCELLED. TEMPERATURES WILL STILL BE VERY COLD TODAY AND WIND
CHILL VALUES OF 5 TO 15 BELOW WILL PERSIST THROUGHOUT THE DAY.

$$

FAB
618 
WWUS43 KDMX 282152
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CST TUE JAN 28 2014

...BITTER COLD WIND CHILL VALUES CONTINUE TONIGHT INTO WEDNESDAY
MORNING...

.THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE
BITTER COLD WIND CHILL VALUES ACROSS PORTIONS OF THE NORTH TONIGHT.
TEMPERATURES WILL BECOME STEADY OR SLOWLY RISE ACROSS THE WEST
OVERNIGHT. THE RISING TEMPERATURES ALONG WITH WIND SPEEDS HOVERING
CLOSER TO 10 MPH WILL CAUSE WIND CHILLS ACROSS THE WEST TO
GRADUALLY RISE ABOVE WIND CHILL ADVISORY CRITERIA AFTER MIDNIGHT BUT
HOVER NEAR IT AT 15 TO 20 BELOW.

IAZ004-005-015-016-025-037-290600-
/O.EXT.KDMX.WC.Y.0010.000000T0000Z-140129T0600Z/
EMMET-KOSSUTH-PALO ALTO-HANCOCK-WRIGHT-HARDIN-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
GARNER...BRITT...KANAWHA...EAGLE GROVE...CLARION...BELMOND...
IOWA FALLS...ELDORA...ACKLEY
352 PM CST TUE JAN 28 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...A WEST WIND AT 10 TO 15 MPH WILL BECOME SOUTHWEST AROUND
  10 MPH BY LATE TONIGHT.

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL FALL BACK TO
  AROUND 5 BELOW THIS EVENING BEFORE BECOMING STEADY OR SLOWLY
  RISING OVERNIGHT. THE COMBINATION OF THESE BITTER COLD READINGS
  AND THE WIND WILL PRODUCE WIND CHILL VALUES OF 20 TO 30 BELOW
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ006-007-017-026>028-038-039-290600-
/O.CON.KDMX.WC.Y.0010.000000T0000Z-140129T1500Z/
WINNEBAGO-WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY-
BLACK HAWK-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...MASON CITY...CLEAR LAKE...HAMPTON...PARKERSBURG...
CLARKSVILLE...SHELL ROCK...GREENE...APLINGTON...ALLISON...
DUMONT...WAVERLY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...
WELLSBURG...WATERLOO...CEDAR FALLS
352 PM CST TUE JAN 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WINDS...A WEST TO NORTHWEST WIND AT 10 TO 15 MPH WILL BECOME
  SOUTHWEST AROUND 10 MPH TOWARDS MORNING.

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL FALL BACK TO
  BETWEEN 5 AND 10 BELOW TONIGHT. THE COMBINATION OF THESE BITTER
  COLD READINGS AND THE WIND WILL PRODUCE WIND CHILL VALUES OF 20
  TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

FAB
804 
WWUS43 KDMX 290016
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
616 PM CST TUE JAN 28 2014



.HIGH PRESSURE BUILDING INTO THE AREA WILL BRING LIGHT WINDS AND
CLEAR SKIES OVERNIGHT.

IAZ006-007-017-026>028-038-039-290130-
/O.CAN.KDMX.WC.Y.0010.000000T0000Z-140129T1500Z/
WINNEBAGO-WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY-
BLACK HAWK-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...MASON CITY...CLEAR LAKE...HAMPTON...PARKERSBURG...
CLARKSVILLE...SHELL ROCK...GREENE...APLINGTON...ALLISON...
DUMONT...WAVERLY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...
WELLSBURG...WATERLOO...CEDAR FALLS
616 PM CST TUE JAN 28 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL ADVISORY. 

THE WINDS HAVE BECOME LIGHT OVER THE AREA. WIND CHILL INDICES HAVE
WARMED TO AROUND 10 BELOW AND WILL HOLD THROUGH MUCH OF THE NIGHT.


$$

IAZ004-005-015-016-025-037-290130-
/O.CAN.KDMX.WC.Y.0010.000000T0000Z-140129T0600Z/
EMMET-KOSSUTH-PALO ALTO-HANCOCK-WRIGHT-HARDIN-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
GARNER...BRITT...KANAWHA...EAGLE GROVE...CLARION...BELMOND...
IOWA FALLS...ELDORA...ACKLEY
616 PM CST TUE JAN 28 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL ADVISORY. 

THE WINDS HAVE BECOME LIGHT OVER THE AREA. WIND CHILL INDICES HAVE
WARMED TO AROUND 10 BELOW AND WILL HOLD THROUGH MUCH OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 28, 3:27 AM CST, 30 minutes earlier.

Area forecast discussion, Jan 28, 3:27 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
327 AM CST TUE JAN 28 2014

.SHORT TERM /TODAY/...
ISSUED AT 327 AM CST TUE JAN 28 2014

THE ARCTIC HIGH PRESSURE SYSTEM WILL GRADUALLY SHIFT SOUTH TODAY
AND WILL RESULT IN BRISK WESTERLY WINDS BY THIS AFTERNOON. THE
STATE WILL REMAIN IN CYCLONIC FLOW TODAY WITH ANOTHER WITH ANOTHER
WEAK SHORT WAVE PASSING THROUGH THE AREA. THIS FLOW WILL REINFORCE
THE SUB -20C 850 MB AIR THAT IS CURRENTLY IN PLACE. TEMPERATURES
TODAY WILL GENERALLY BE 3 TO 5 DEGREES WARMER THAN MONDAY BUT
OBVIOUSLY STILL QUITE COLD. THE SNOW PACK REGIONS WILL BE 10 TO 15
DEGREES COLDER THAN THE SNOW FREE REGIONS OF THE CENTRAL AND
SOUTH. THIS AREA INCLUDING MASON CITY AND WATERLOO WILL HAVE WIND
CHILL VALUES HOVERING NEAR 20 BELOW THROUGH THE AFTERNOON. HAVE
TRANSITIONED THE SOUTHERN END OF THE WIND CHILL WARNING TO AN
ADVISORY WITH THE UPDATE. THE REMAINING OF THE WARNING WILL BE
TRANSITIONED TO AN ADVISORY AT 16Z AND EXTENDED INTO THE
OVERNIGHT.

.LONG TERM /TONIGHT THROUGH MONDAY/...
ISSUED AT 327 AM CST TUE JAN 28 2014

STILL HAVE NORTHWEST UPPER LEVEL FLOW ACROSS THE AREA
INITIALLY...WITH WAA BEGINNING TONIGHT AS THE SFC HIGH SLIDES
SOUTHEAST OF THE AREA. OVERALL WITH MAINLY CLEAR SKIES AND
RELATIVELY COLD AIR IN PLACE...SHOULD STILL SEE TEMPS DROP INTO THE
SINGLE DIGITS ABOVE AND BELOW ZERO. WITH WINDS AROUND 10 KTS ACROSS
THE NORTH...WILL STILL HAVE WIND CHILLS INTO THE -20F TO -25F RANGE
OVERNIGHT THUS EXTENSION OF WIND CHILL HEADLINES FOR ADVISORY
CRITERIA IS NEEDED. WAA CONTINUES WEDNESDAY INTO WEDNESDAY NIGHT
AHEAD OF THE NEXT SHORTWAVE DROPPING SOUTH THROUGH THE REGION. WAVE
EMBEDDED IN PARENT TROUGH CENTERED AROUND HUDSON BAY...WITH ANOTHER
COLD FRONT EXPECTED TO PASS THROUGH THE CWA THURSDAY. PRECIP CHANCES
EXPECTED LATE WEDNESDAY NIGHT ACROSS THE NORTHWEST IN WAA PATTERN
AND STRONG THETA-E ADVECTION. PRECIP EXPECTED TO SPREAD ACROSS EAST
SOUTHEASTWARD ACROSS THE CWA INTO THURSDAY MORNING...WITH CHANCES
WANING INTO THURSDAY AFTERNOON AS FORCING SHIFTS EAST AND MOISTURE
BECOMES MORE LIMITED. SOUNDINGS SATURATED ACROSS THE NORTH BY 12Z
THURSDAY WITH MAINLY LIGHT SNOW EXPECTED. SOUNDINGS INDICATE
POSSIBILITY OF NO ICE INTRODUCTION ACROSS THE SOUTH...WITH A NEAR
SURFACE DRY LAYER. THEREFORE HAVE HIGHEST POPS ACROSS THE
NORTH...AND WITH THE DRIER AIR FURTHER SOUTH COULD SEE POTENTIAL FOR
VERY LIGHT FZDZ OR FZRA MIXING WITH THE SNOW. ONLY A LIGHT GLAZING
WOULD BE EXPECTED. FURTHER NORTH...WITH STRONGER FORCING/BETTER
MOISTURE COULD SEE A FEW INCHES OF SNOW ACROSS THE
NORTHERN/NORTHEASTERN CWA WITH THIS SYSTEM.

UPPER LEVEL FLOW TO BECOME MORE ZONAL IN NATURE AS UPPER LEVEL
TROUGH IN PLACE ACROSS THE NORTHERN/NORTHEASTERN US BROADENS AND
FLATTENS...WITH THE SOUTHERN AND NORTHERN STREAM TRYING TO PHASE
TOWARD THE END OF THE WEEK INTO THE WEEKEND. EXTENDED RANGE MODELS
EJECTING A SYSTEM FROM THE CENTRAL ROCKIES AND INTO THE CENTRAL US
INTO FRIDAY/SATURDAY TIMEFRAME. THIS SYSTEM LOOKS TO BRING THE
NEXT CHANCE FOR PRECIPITATION TO MUCH OF THE STATE AS THE
ASSOCIATED SFC LOW TRACKS THROUGH SOUTHERN MISSOURI INTO THE OHIO
VALLEY REGION. THE NEAR ZONAL/FLAT BROAD TROUGH PATTERN REMAINS
ACROSS THE US INTO THE WEEKEND INTO EARLY NEXT WEEK. MODELS THEN
HINT AT ANOTHER SYSTEM EJECTING FROM THE ROCKIES AND PUSHING
THROUGH THE REGION JUST BEYOND THE CURRENT FORECAST PERIOD.

OVERALL COLDER AIR TO BE IN PLACE ACROSS THE REGION FOR THE
WEEKEND...WITH H85 TEMPS IN THE -5C TO - 10C RANGE BUT SHOULD
REMAIN CUT OFF FROM THE ARCTIC AIR SO DO NOT EXPECT THE VERY COLD
CONDITIONS THAT HAVE BEEN COMMON ACROSS THE AREA OVER THE LAST FEW
DAYS.

&&

.AVIATION...28/06Z
ISSUED AT 1132 PM CST MON JAN 27 2014

WIDESPREAD VFR CONDITIONS WILL PERSIST FOR THE DURATION OF THE
FORECAST AS HIGH PRESSURE RESIDES ALONG THE MISSOURI RIVER VALLEY.
WINDS WILL BE LIGHT AND DECOUPLED OVERNIGHT WITH SOME INCREASE
FROM THE WEST NORTHWEST BY MIDDAY TUESDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL 10 AM CST THIS MORNING FOR BLACK HAWK-
BREMER-BUTLER-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON-HANCOCK-
HARDIN-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-TAMA-WINNEBAGO-
WORTH-WRIGHT.

WIND CHILL ADVISORY UNTIL 10 AM CST THIS MORNING FOR BOONE-
CALHOUN-GREENE-MARSHALL-POWESHIEK-SAC-STORY-WEBSTER.

WIND CHILL ADVISORY FROM 10 AM THIS MORNING TO 9 AM CST
WEDNESDAY FOR BLACK HAWK-BREMER-BUTLER-CERRO GORDO-EMMET-
FRANKLIN-GRUNDY-HANCOCK-HARDIN-KOSSUTH-PALO ALTO-WINNEBAGO-WORTH-
WRIGHT.

&&

SHORT TERM...DONAVON
LONG TERM...BEERENDS
AVIATION...COGIL
Hazardous weather outlook, Jan 27, 4:01 PM CST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
401 PM CST MON JAN 27 2014

IAZ004>007-015>017-023>028-033>039-046>050-062-282215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-POWESHIEK-
401 PM CST MON JAN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A WIND CHILL WARNING IS IN EFFECT FOR THE AREA THROUGH TONIGHT.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND CHILL WARNING IS IN EFFECT FOR THE AREA THROUGH NOON
TUESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ044-045-057>061-070>075-081>086-092>097-282215-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
401 PM CST MON JAN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

WIND CHILL VALUES WILL BE NEAR 20 BELOW ZERO LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIND CHILL VALUES WILL BE NEAR 20 BELOW ZERO THROUGH EARLY TUESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FAB

Nearby

Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.